Alert archive / Tennessee / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 197, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jun 21, 2000, 5:41 PM CDT for Franklin County, Tennessee. It was in force for 34 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jun 21, 2000, 5:41 PM CDT (22:41 UTC)
- Expired
- Jun 21, 2000, 6:15 PM CDT
- In force
- 34 min
- Issued by
- NWS Nashville, TN
- Area
- Whole counties
County Franklin County, TN
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 21, 5:45 PM CDT | Thunderstorm Wind 78 E | Decherd, TN | Top of barn was blown off. Trees and power lines were down. Newspaper article related that many trees were blown down on Blue Springs Road and Carter Road. A kid's swimming pool was carried across the neighborhood and dropped on a road. Patio furniture was s |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 10.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1004 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 818 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 212243 SVRBNA TNC051-212315- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE NASHVILLE TN 541 PM CDT WED JUN 21 2000 THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... FRANKLIN COUNTY IN MIDDLE TENNESSEE THIS INCLUDES THE CITY OF WINCHESTER * UNTIL 615 PM CDT * AT 538 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES SOUTHWEST OF COWAN...OR ABOUT 7 MILES SOUTH OF WINCHESTER...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE... OVER COWAN...6 MILES SOUTHEAST OF DECHERD AT 550 PM CDT DAMAGING WINDS AND HAIL WITH TORRENTIAL RAINFALL ARE EXPECTED WITH THIS STORM. TAKE COVER IN A STURDY STRUCTURE UNTIL THE STORM PASSES. $$ BOYD 01
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 2:30 PM CDT, 3 hours 11 minutes earlier.
Area forecast discussion, Jun 21, 2:30 PM CDT, 3 hours 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 230 PM CDT WED JUN 21 2000 CURRENTLY...CONVECTION...WITH VERY LITTLE LIGHTNING...HAS AFFECTED WHAT AMOUNTS TO BE THE SE HALF OF FA THIS AFTERNOON. THIS IS ASSOCIATED WITH PRE-FRONTAL TROF/OUTFLOW BOUNDARY WHICH MOVED ACROSS THIS MORNING. LATEST SURFACE ANLYSIS SHOWS WHAT REMAINS OF PREVIOUS FRONT IS OVER WRN TN WITH A LO BETWEEN PAH AND BWG. ATTENDANT RAIN/SHRA FAIRLY PERVASIVE INTO SE AR. TEMPS HAVE REACHED UPPER 80S IN SOME LOCALES...SUCH AS HERE AT WFO. FORECAST...ALL MODELS SIMILAR IN FORECASTING RAIN TONITE ALTHO SHOULD BEGIN TO SLACKEN FROM NW EARLY. VORT MAX WRN KY TODAY GIVES WAY TO STRONGER ONE NEAR LIT TONITE...WHICH MOVES TO NEAR TUP BY 12Z THU...AND THEN DIVES ESE. BEST CHANCES OF RAIN WILL THEREFORE BE OVER S-SE...WITH DRYING TAKING PLACE FROM NW TOMORROW AFTER A MOSTLY CLOUDY START. SOMEWHAT LESS MUGGY WEATHER WILL FOLLOW...BUT DAYTIME TEMPS WILL STILL SOAR....UGH AS FOR TEMPS...AM IN AGRREMENT WITH NGM MOS FOR MOST PART. BNA BU 71/92/68/95 5101 CSV BU 66/85/60/89 5301 .BNA...NONE. MAG
The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 3:19 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 41 min |
| Jun 21, 4:07 PM CDT | Severe Thunderstorm Warning | OHX | White | 38 min |
| Jun 21, 6:43 PM CDT | Severe Thunderstorm Warning | OHX | Clay, Jackson | 47 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.